Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 209, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 14, 2001, 2:19 PM CDT for Rolette County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 14, 2001, 2:19 PM CDT (19:19 UTC)
- Expired
- Aug 14, 2001, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 2:50 PM CDT | Hail 0.75 | Belcourt, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
589 WUUS53 KBIS 141919 SVRBIS NDC079-142000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 219 PM CDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 300 PM CDT * AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHELL VALLEY...OR ABOUT 24 MILES EAST OF BOTTINEAU...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELCOURT AT 225 PM CDT ROLLA AT 230 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4894 9996 4875 9998 4870 9957 4894 9955 RS LEBLANG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 AM CDT, 10 hours 49 minutes earlier.
Area forecast discussion, Aug 14, 3:30 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT TUE AUG 14 2001 MAIN FCST PRLBM IS CHC OF TSTMS TODAY THROUGH WED. MODELS ARE SIMILAR BUT WL FOLLOW ETA FOR DETAILS. MSAS SHWS SFC TROF MOVG INTO ERN MT. CURRENT CONV IS SKIRTING FAR SRN AND NERN CWA. EXCEPT FOR AN ISOLTD ERLY MRNG SHOWER FAR NE WE SHLD START OUT DRY. BY 18Z BOTH ETA/AVN HAVE SFC LOW VCTY N60 WITH 60 TO 65 DWPTS FROM BIS AND MOT EWD. ATMS BECOMES VERY UNSTABLE JUST AHD OF FNT WITH CAPES > 3000 J/KG AND LI TO -11. A LITTLE NAPE REMAINS BUT LIFT ASSOC WITH FNT AND 70H S/W TROF DROPPING SE FROM NC INTO ERND ND BTWN 18Z AND 00Z WED SHOULD BE ENOUGH TO INITIATE CONV. WIND PROFILES ARE NOT REAL IMPRESSIVE BUT THERE WL BE A LTL DIRECTIONAL SHEAR AND WITH SUCH STRONG INSTABILITY WL MENTION CHC SVR FOR CNTRL AND ERN ZONES. 50H TROF DROPS SEWD OVERNIGHT AND WEAK INSTABILITY REMAINS SO WL LEAVE A MENTION OF MAINLY EVNG CONV TNGT. COOL POOL MOVES OVER CWA WED AND AFTN HEATING MAY PRODUCE A RW/TRW MAINLY OVER ERN CWA. CURRENTLY JMS HAS PRECIP MENTIONED ON WED. FOR NOW WL NOT ADJUST PRECIP AREA ANY FARTHER WWD. GUID TEMPS ARE CLOSE SO NO MAJOR ADJUSTMENTS HERE. ONLY THING WAS TO RAISE TEMPS A BIT TODAY. WL SEE MORE CLOUDINESS BUT WE ARE STARTING OUT QUITE A BIT WARMER THAN YDAY AND WE SHLD WARM NICELY AHD OF FNT AND WL PROB NOT SEE A SIGNIFICANT DROP/IF ANY IN TEMPS BHND FNT IN THE WEST THIS AFTN. IN THE LONGER RANGE...WL KEEP DRY AND SEASONABLE FCST THROUGH EXTENDED PD. .BIS...NONE. TWH
In the hours before
Special weather statement, Aug 14, 9:27 AM CDT, 4 hours 52 minutes before
NDZ001-009-141727- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 927 AM CDT WED AUG 8 2001 AN AREA OF THUNDERSTORMS HAS ENTERED SOUTHWESTERN DIVIDE AND NORTHWESTERN WILLIAMS COUNTIES THIS MORNING MOVING SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING SOUTHEASTWARD THROUGH SOUTHWESTERN DIVIDE AND CENTRAL WILLIAMS COUNTIES THROUGH THE MORNING HOURS. ALTHOUGHT PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATE SHOWERS AND DANGEROUS LIGHTNING ARE POSSIBLE. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:46 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 44 min |
| Aug 14, 6:56 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.